Nausea : Does anyone have to pass... - Cure Parkinson's

Cure Parkinson's

19,551 members20,559 posts

Nausea

AmyLindy profile image

Does anyone have to pass completely on C/L Sinemet due to nausea? What’s the next best thing? How does one manage? My little friend is down to 90 # and shakes horribly… she lives alone, needs advocacy (and yes, a doctor appointment is on the horizon)…

28 Replies

Maybe try 1/2 banana or crackers. But yes a doctor appointment would be best.

AmyLindy profile image
AmyLindy in reply to ParlePark

Yes!

Hubby never experienced any nausea, so we haven't dealt with this symptom. However, when I personally experience it, I have a cup or two chamomile. Works like a charm.

AmyLindy profile image
AmyLindy in reply to Despe

Chamomile!

The C/L ER is easier on the stomach. I have nausea from sinemet too. It still makes me nauseous but it’s manageable and I use a lot of ginger….either capsules or tea. It helps quite a bit.

AmyLindy profile image
AmyLindy in reply to carpark

Ginger! 🙌

When you say "pass completely", can she not even tolerate one quarter of a sinemet 100/25 tablet taken after a meal? If she can tolerate that, she can progress from there.

AmyLindy profile image
AmyLindy in reply to jeffreyn

I’ll get specifics- good point

Can she try taking it with a light snack like a couple of saltines? Nothing with protein to block it, but something that would help to pad her stomach a little.

It took months for my body to tolerate sinemet and now I can take it on an empty stomach

AmyLindy profile image
AmyLindy in reply to Missy0202

Victory! I’ll pass these vignettes along to my friend— very encouraging! Thanks, all!

I was on-and-off sinemet for 2 years. I quit because of a variety if side effects. Then tried Rytary. After several months I went up in dosage. Even at the increased there's been no side effects.

AmyLindy profile image
AmyLindy in reply to kaypeeoh

Thx- Comforting

I was miserable for the first two weeks with continuous nausea. I tried some of the over the counter drugs / meds with no results but symptoms gradually improved. I use ondansetron ( prescription) periodically since nausea will pop up once in a while for no apparent reason. I currently take a large dose of levodopa ,about 1000 mg a day divided over 24 hours with a dose every three hours. I set my phone to wake me during the night. The extended release would probably get me more sleep if I took it at bedtime but I’m reluctant to change what I’m doing because it seems to work most of the time with the current schedule.

What you need to know is that she should start very slowly and you might want to ask the doctor now for something for nausea because you don’t want her to get conditioned to getting sick just thinking about the next dose. Ondansetron works without any side effects for me but there are other drugs as well that are effective. The doc will know, no doubt.

The above was supposed to be a reply to AmyLindy. Good luck !

AmyLindy profile image
AmyLindy in reply to Grasss1973

Good details- I’m happy for your progress, too

I take a biscuit and a cup of tea with the first sinemet of the day thereafter I take maybe 3 grapes of two big strawberries or some raspberries to take it down safely. No nausea any more, My God it is like being pregnant again!!!!!111

AmyLindy profile image
AmyLindy in reply to Art_lover45

Really!

Maybe she is taking Sinemet more than she needs.

I don't know if my situation is applicable, but I experienced nausea when I first started using Rytary, even though sinemet hadn't been a problem. My neurologist said the issue would most likely resolve itself if I could just give my body time to adjust, and he was correct. It took about two weeks, but then the nausea disappeared and has never returned. I will also say, though, that at my worst, I just felt queasy. I don't know how bad your friend's symptoms are.

Lots of adjustments! Glad u got it worked out. I’ll share these w her - thanks so much!

I eat something like a fig bar or some crackers before I take it. It’s a pain!!!

I agree with others here, a cracker with the meds and my doctor gave me Zofran which works like magic to quell the nausea. You should ask about it. Blessings.

Domperidone stopped within a week the nasty nausea I felt when I first started taking carbidopa/levodopa (sinemet). Had to order from Canada with a prescription from my neurologist,

Hi. My husband suffered badly from nausea and dropped stones in weight. He also suffered from anxiety. It turned out that it was the anxiety causing the nausea. When he received the appropriate treatment for the anxiety, the nausea was resolved as a consequence. The anxiety was treated with an anxiolytic called venlafaxine. Failing that, ginger biscuits before eating also help a little. But as every pwp is different, it is up to each individual to try what may work for them. All I know is that after my husband received the venlafaxine he went back to a healthy weight with no further nausea whatsoever. Hope this helps. PS he was also prescribed cyclizine to help with the nausea before he was prescribed the venlafaxine. This helped a bit, but was not a proper cure for the nausea, whereas the venlafaxine resolved both the anxiety and the nausea.

I agree with the banana- I take C/L with a wedge of it and wash it all down with water... never get nausea..

Take with food. I no longer experience nausea after my body got used to it.

i was also nauseous from Sinemet. My doctor gave me an additional/separate prescription of carbidopa alone. this component helps the body handle levodopa. after i took extra carbo for a time, my body slowly adjusted. eating fruit or taking vit c helps body absorb sinemet.

AmyLindy profile image
AmyLindy in reply to gaga1958

Thanks for the details! I’m glad to hear this worked! I’ll tell my friend;)

You may also like...